MAUDE Adverse Event Report: Q'APEL MEDICAL INC. 072 ASPIRATION SYSTEM; CATHETER, THROMBUS RETRIEVER

Q'APEL MEDICAL INC. 072 ASPIRATION SYSTEM; CATHETER, THROMBUS RETRIEVER
Model Number FG 00806-02
Medical Device Problem Codes Use of Device Problem (1670); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Aspiration system (hippo) was being removed/backed out of the zoom rdl following aspiration.Dr (b)(6) attempted to pass a zoom 71 through the zoom rdl on a second pass and it would not advance through.The zoom rdl and zoom 71 were then completely removed from the body in which it was discovered that there was a piece of the hippo inside the rdl towards the distal tip.No part of the hippo tip remained in the patient.
 
Additional Manufacturer Narrative
The returned catheter was measured from the hub using a ruler and measured ~135cm which is longer than the catheter mfg.Length (~132cm).The tip was visibly missing from the catheter with an unwound coil protruding from the distal end.The device was observed to have significant flattening of the catheter and elongation starting at ~20 cm from the distal end, however, there was no visible impact to the catheter coil spacing.Using a microscope, no visible liner was present, which denotes that the failure was within the ts 1 section or distal tip.Based on the reported complaint event intake that the detached hippo segment remained within the zoom rdl catheter, the compatibility between the devices had remained for some portion at the distal end of the rdl catheter when removal of the device had commenced.The physical evidence of the returned hippo catheter, with visual deformations, is consistent with the hippo catheter becoming stuck due to a kink in the rdl catheter that prevented the hippo catheter distal tip from passing through that kinked point.Lbs 00807 072 aspiration system ifu rev.D was reviewed.In the warning section: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the device against resistance could dislodge a clot, perforate a vessel wall, or damage the device.Torqueing the catheter excessively while kinked may damage the device, resulting in separation of the catheter shaft.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.

Brand Name
072 ASPIRATION SYSTEM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
Q'APEL MEDICAL INC.
4245 technology drive
fremont 94538
Manufacturer (Section G)
Q'APEL MEDICAL INC.
4245 technology drive
fremont
Manufacturer Contact
michael wilcox
4245 technology drive
fremont 94538
MDR Report Key19583959
Report Number3015614180-2024-00007
Device Sequence Number7392736
Product Code NRY
UDI-Device Identifier00857545008097
UDI-Public00857545008097
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K222786
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model NumberFG 00806-02
Device Catalogue NumberAP6072-132
Device Lot NumberFG240308A-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown